Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 76, NWS Miami, FL

June 29, 2025Broward County, Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2025, 4:38 PM EDT for Broward County, Collier County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2025, 4:38 PM EDT (20:38 UTC)
Expired
Jun 29, 2025, 5:15 PM EDT
In force
37 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Collier County, FL

The radar

The Miami radar (KAMX), 69 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2481 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WUUS52 KMFL 292038
SVRMFL
FLC011-021-292115-
/O.NEW.KMFL.SV.W.0076.250629T2038Z-250629T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
438 PM EDT Sun Jun 29 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Eastern Collier County in southwestern Florida...
  Broward County in southeastern Florida...

* Until 515 PM EDT.

* At 437 PM EDT, a severe thunderstorm was located near Intersection
  Alligator Alley And Miami Canal, or 24 miles northwest of Pembroke
  Pines, moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Intersection Alligator Alley And Miami Canal, Miccosukee Service
  Plaza, and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2628 8065 2611 8054 2599 8080 2622 8090
TIME...MOT...LOC 2037Z 059DEG 10KT 2615 8070 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WR
1 follow-up statement
690 
WWUS52 KMFL 292058
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
458 PM EDT Sun Jun 29 2025

FLC011-021-292115-
/O.CON.KMFL.SV.W.0076.000000T0000Z-250629T2115Z/
Collier FL-Broward FL-
458 PM EDT Sun Jun 29 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN COLLIER AND BROWARD COUNTIES...

At 458 PM EDT, a severe thunderstorm was located near Miccosukee
Service Plaza, or 27 miles west of Pembroke Pines, moving southwest
at 10 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Intersection Alligator Alley And Miami Canal, Miccosukee Service
Plaza, and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2627 8068 2609 8059 2599 8080 2622 8090
TIME...MOT...LOC 2058Z 059DEG 10KT 2612 8076 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:26 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 29, 1:26 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
126 PM EDT Sun Jun 29 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Rest of today through Monday)
Issued at 125 PM EDT Sun Jun 29 2025

An unstable weather pattern is setting up across the region as a
tropical upper tropospheric trough (TUTT) approaches the area from
the western Atlantic. This will provide forcing for ascent that will
be able to utilize the abundant moisture (PWATs ~1.7-2.0")
available over South Florida. Latest ACARS data and model
soundings highlight 500mb temps at about -9C, which is near the
lowest temperatures for this height level on this date.
Furthermore, the freezing level is around 13kft, which is 1-2kft
below normal for this time of year. Given these factors today, it
will create more instability with steeper than average low-to-mid
level lapse rates and energy from the TUTT providing some extra
lift in addition to the Atlantic and Gulf breezes. The primary
convective initiation time frame is expected to be in the late
afternoon through the evening hours, with scattered showers and
thunderstorms developing and then waning in the late evening hours
since larger DCAPE profiles suggest increased chances for
downdrafts and there is still some lingering Saharan dust. This
could result in some downburst winds that reach severe thresholds.
Additionally, there will be a risk for hail given colder temps
aloft and heavy downpours from the strongest storms. As the TUTT
approaches later today, mid level and upper level flow will be out
of the north while the low level flow remains out of the
southeast. Given this northerly flow aloft and southeasterly flow
in the low levels, majority of convective showers and storms are
expected over the interior portions of South Florida, but some
activity along the coasts is still possible. Overall, the data
suggests that while a widespread severe event is not likely, there
could still be a couple of storms that reach marginally severe
levels.

Monday will pretty much be a rinse and repeat situation of today
with similar atmospheric profiles based on model soundings and the
only real difference being the location of the TUTT shifting more
northwards. Scattered showers and thunderstorms will develop again
around midday and wane in the evening.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 125 PM EDT Sun Jun 29 2025

Mid-level troughing will begin to develop across the Midwest on
Tuesday, ushering in a slight pattern change for South Florida. The
aforementioned TUTT will be absorbed by the Midwest trough as it
advects eastward, and the trough's gradual progression eastward will
help erode the weak mid-level ridge over the western Atlantic.
Meanwhile, an associated surface low and frontal boundary will
weaken the respective surface high as they move across the Eastern
Seaboard. Although this surface boundary isn't forecast to reach
South Florida, its influence will cause the surface flow to veer to
the south/southwest starting Tuesday, leading to convective activity
each afternoon becoming more concentrated across northern portions
of the CWA (Lake O region and Palm Beach County) instead of interior
and southwest Florida. At the same time, the last of the lingering
Saharan Dust will clear out and deeper moisture will continue to
filter in with the southerly flow as PWATs climb to over 2 inches
for much of the region mid-week, potentially leading to heavy
rainfall and localized flooding with any strong convection each
afternoon. With mid-level flow becoming a little more southwesterly,
there is some concern for hydro related hazards as the east coast
metro areas are more vulnerable to flooding. Parameters and forecast
details will continue to be ironed out over the next few days.

There is some uncertainty with the forecast for the late week period
and into next weekend as some model guidance tries to bring another
disturbance across the peninsula late in the week, which could
continue to help enhance convection for this time frame. However,
there is not enough consensus or trending at this time to make
significant changes to the forecast. This possibility will continue
to be monitored.

&&

.AVIATION...
(18Z TAFS)
Issued at 125 PM EDT Sun Jun 29 2025

Generally VFR conditions for the 18Z TAF period. Southeasterly winds
around 10 kts are expected and could gust to 15-20 kts at times. A
southwesterly gulf breeze will occur at KAPF this afternoon.
SHRA/TSRA development is forecast to occur around the 19-22z time
frame mainly across inland areas but could result in SHRA moving
back towards both coasts. There is also potential for variable gusty
winds with TS activity. Light and variable winds return overnight.

&&

.MARINE...
Issued at 125 PM EDT Sun Jun 29 2025

A gentle southeasterly wind flow will remain in place across most of
the local waters to end the weekend and continuing through early
this next week. Seas across the Atlantic and Gulf waters will remain
at 2 feet or less through this time frame. Scattered showers and
thunderstorms will be possible across the local waters each day. Any
thunderstorm can produce brief periods of rough seas along with
gusty and erratic winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  88  79  89 /  30  50  30  60
West Kendall     74  89  75  90 /  30  50  30  50
Opa-Locka        78  90  79  91 /  30  50  20  60
Homestead        77  88  78  89 /  30  50  30  50
Fort Lauderdale  77  87  79  88 /  40  50  30  60
N Ft Lauderdale  77  88  79  89 /  40  50  30  60
Pembroke Pines   79  92  80  92 /  30  50  20  60
West Palm Beach  75  88  76  89 /  50  60  30  70
Boca Raton       76  90  78  90 /  40  60  30  60
Naples           74  90  74  89 /  50  70  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Redman
LONG TERM....ATV/Redman
AVIATION...Redman

In the hours before

Special weather statement, Jun 29, 3:16 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Miami FL
316 PM EDT Sun Jun 29 2025

FLZ070-071-073-075-291945-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
316 PM EDT Sun Jun 29 2025

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe, northern Miami-Dade and southern
Broward Counties through 345 PM EDT...

At 316 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Fortymile Bend, or 27 miles northwest of
The Redland, moving west at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dade-Collier Training Airport, Fortymile Bend, and Big Cypress
National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2599 8078 2576 8063 2565 8092 2591 8104
TIME...MOT...LOC 1916Z 069DEG 14KT 2583 8080

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Jun 29, 3:46 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Sun Jun 29 2025

FLZ070-073-075-292015-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
346 PM EDT Sun Jun 29 2025

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 415 PM EDT...

At 345 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Dade-Collier Training Airport, or 26 miles
east of Chokoloskee, moving west at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend,
and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2597 8083 2567 8077 2563 8106 2594 8116
TIME...MOT...LOC 1945Z 074DEG 14KT 2585 8093

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

CWC
Special weather statement, Jun 29, 4:10 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
410 PM EDT Sun Jun 29 2025

FLZ071-292045-
Inland Broward County FL-
410 PM EDT Sun Jun 29 2025

...A strong thunderstorm will impact portions of Broward County
through 445 PM EDT...

At 410 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Intersection Alligator Alley And Miami
Canal, or 17 miles west of Sunrise, moving southwest at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mile Marker 30 On Alligator Alley, Intersection Alligator Alley And
Miami Canal, and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2627 8056 2607 8045 2598 8065 2625 8080
TIME...MOT...LOC 2010Z 064DEG 7KT 2614 8058

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:16 PM EDTSpecial Weather StatementMFLMonroe29 min
Jun 29, 3:28 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe17 min
Jun 29, 3:46 PM EDTSpecial Weather StatementMFLMonroe29 min
Jun 29, 4:10 PM EDTSpecial Weather StatementMFLBroward35 min
Jun 29, 5:03 PM EDTSpecial Weather StatementMFLCollier27 min
Jun 29, 5:15 PM EDTSpecial Weather StatementMFLBroward45 min
Jun 29, 5:17 PM EDTSpecial Weather StatementMFLGlades43 min
Jun 29, 6:07 PM EDTSpecial Weather StatementMFLPalm Beach38 min
Jun 29, 6:12 PM EDTSpecial Weather StatementMFLHendry33 min
Jun 29, 6:29 PM EDTSpecial Weather StatementMFLPalm Beach31 min
Jun 29, 7:31 PM EDTSpecial Weather StatementMFLCollier29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.